Help with my results

Help with my results

The first of thease results was taken a couple of months ago ,then the doctor reduced my thyroxine by 25 grams from 150 to 125 then the results after a couple of months are the bottom one, can someone help me because i felt fine before and now i feel like ive gone down hill and i dont know wether its because of the menopause or because they have reduced my medication

Last edited by

8 Replies

  • Susanclarke, I suspect your TSH being marginally under range at 0.30 made your GP think you were over medicated and that's why your dose was reduced. Your FT4 was within range so you weren't overmedicated and as you felt well it's a shame dose was reduced and you are consequently feeling unwell now.

    TSH 1.40 is a tad high for comfort for a lot of people who will be comfortable with TSH just above or below 1.0.

    Read Treatment Options in If it would be helpful to show your GP the Pulse article when you ask for your 150mcg dose to be reinstated email

    Make sure your next thyroid test is a fasting (water only) early morning blood draw as TSH is highest early and drops post-prandially. Take Levothyroxine after the blood draw.

  • Thank you for your advice can you tell me if taking more levo will bring the high tsh down is that how it works

  • Susan, it will raise FT4 which will bring TSH down.

  • Thank you again have you heard of anyone feeling better if they lower there tsh and do you know if its better to be higher than lower thank you

  • Susan, most feel better with lower TSH because it means FT4 &/or FT3 will be higher. It's definitely better having lower TSH. You've said you felt well on your first results and unwell on the second. Look at your own results and see how higher FT4 and lower TSH reflect well being and how you feel unwell with higher TSH and lower FT4 on the second set.

  • TSH isn't really relevant or important when you are on meds. It's the free T4 and free T3 that matter, In primary hypothyroidism, TSH falls when T4 and T3 rise, so low TSH means that you'll feel better - NOT because the TSH fell but because the T4 and T3 rose. In other forms of hypo, that is not necessarily true.

    TSH also varies throughout the day.

  • Thank you its such a shame the doctors dont explain anything to you the same ones that missdiagnosed me for years its just do as they tell you with no explanation cant thank you enough for your help

  • The top result was much better than the lower one and didn't show overmedication (although you can't tell absolutely without free T3). I'd go back to your previous dose. You T4 is just under half way up range; it usually needs to be in the top quarter.

You may also like...